MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Filling Problem (1233); Device Ingredient or Reagent Problem (2910); Infusion or Flow Problem (2964); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Muscular Rigidity (1968); Pain (1994); Cramp(s) /Muscle Spasm(s) (4521)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a manufacturer representative, patient, and healthcare provider regarding the patient who was receiving unknown baclofen via an implantable pump for intractable spasticity indications for use.It was reported that the physician called the manufacturer representative (rep) to discuss a problem during the patients' refill.Caller stated that the patient had reported increased spasms and spasticity and the pump was not working like it normally would.Caller stated that the physician did not say when this onset.Caller stated that the healthcare provider (hcp) went to fill the pump and they were able to aspirate a drop from the reservoir but were only able to insert 30ml.Caller stated that they were going to meet with the hcp and patient today, and they were going to take an x-ray of the pump.Caller stated that they will be referring the patient to the surgeon since the patient is due for a pump replacement soon and are not getting the same therapeutic efficacy.Additional information was later received from the rep.They added that the hcp aspirated 40ml from the reservoir, and filled it with 40ml.Caller stated that the physician accessed the catheter access port (cap) and pulled back 2ml of yellow-clear fluid.The hcp re-accessed the cap and pulled back an additional 2ml of more fluid that was not quite as yellow, and they felt resistance when retrieving the needle.The patient experienced the same symptoms as previously, including pain and increased spasticity, but no fever or other signs of infection.
 
Additional Manufacturer Narrative
B3: event date is not known.Please see b5 for approximate date range, if applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50857761
Report Number3004209178-2026-16056
Device Sequence Number9652106
Product Code LKK
UDI-Device Identifier00643169630512
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/22/2026
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale